MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN, 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN, 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201594
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ligamentplasty the flexible passing pin completely loosened the marks leaving the joint compartment full of fragments.There was a surgical delay greater than 30 minutes.No patient injury was reported.
 
Additional Manufacturer Narrative
One single 72201594 13.50x2.4mm flexible passing pin reported on.This product is sold as a 5 pack.These pins are intended to flex vs.Bend.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: condition the driver¿s bit or chuck.Stripping or over-torque use.Getting entangled up with other instruments or devices.Debris such as bone chips caught in the bit or chuck.Unexpected bone density/condition.Per ifu: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ these wires are intended to flex but not bend.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.Final product met specifications upon release to distribution.There is no indication or anticipated patient injury as a result of this product incident.

Brand Name
FLEXIBLE PASSING PIN, 13.50 X 2.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8149304
Report Number1219602-2018-01703
Device Sequence Number16515848
Product Code NBH
UDI-Device Identifier03596010601452
UDI-Public03596010601452
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Catalogue Number72201594
Device Lot Number2007230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1